Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 188, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 2, 2017, 6:48 PM CDT for Dallam County, Hartley County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2017, 6:48 PM CDT (23:48 UTC)
- Expired
- Jul 2, 2017, 7:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:18 PM CDT, 30 minutes earlier.
Area forecast discussion, Jul 2, 6:18 PM CDT, 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 618 PM CDT Sun Jul 2 2017 .AVIATION... For the 00Z TAFs, another round of showers and tstms currently over the far northwest parts of the forecast area will continue moving east and southeast, and will likely impact KDHT around 01Z this evening, and perhaps KAMA later this evening or tonight. Have incorporated a TEMPO group for KDHT and a VCTS for KAMA to account for this cluster of showers and tstms. Based on radar movement of storms, it appears KGUY may not be impacted, and have omitted tstms from that terminal site. Thunderstorms should diminish in coverage and intensity late tonight. Andrade && .PREV DISCUSSION... /Issued 408 PM CDT Sun Jul 2 2017/ DISCUSSION... Isolated to scattered thunderstorms expected again this evening, with convection possibly lingering past midnight in eastern sections. Convergence zone seen in surface observations just east of a line from Guymon to Borger is currently experiencing cumulus development. Dryline-like feature poised near far northwest corner of forecast area, with thunderstorm development already well underway. Incoming shortwave trof in weak northwest mid-level flow will provide support for continued convection this evening as low-level jet develops. Moist airmass remains in place Monday, with afternoon and evening thunderstorms still plausible, owing to another shortwave trof, with this one possibly driving a weak cold front into the northwest part of the forecast area. Low thunderstorm pops Tuesday afternoon through Wednesday night confined to mainly southern and southeastern sections where better low-level convergence expected to be positioned near weak frontal boundary. Dry thereafter as anticyclonic mid-level flow prevails in response to strengthening ridge over Rockies. High temperatures mainly in the mid- to upper-90s && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Jul 2, 4:07 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 407 PM CDT Sun Jul 2 2017 OKZ001>003-TXZ001>020-031130- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 407 PM CDT Sun Jul 2 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Isolated to scattered thunderstorms are expected across the Texas and Oklahoma Panhandles. A few storms may become strong to marginally severe with one inch hail and damaging winds around 60 MPH being the primary hazards. Locally heavy rains will likely occur, possibly leading to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible for various portions of the Panhandles Monday through Wednesday night. Some storms Monday could become strong to marginally severe, producing one inch hail and 60 MPH gusts. The threat for organized severe weather will be low Tuesday through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Cockrell
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:10 PM CDT | Special Weather Statement | AMA | Hartley | 50 min |
| Jul 1, 7:57 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 93 min |
| Jul 1, 8:17 PM CDT | Special Weather Statement | AMA | Dallam | 58 min |
| Jul 1, 8:58 PM CDT | Areal Flood Advisory | AMA | Oldham | 3 hr |
| Jul 1, 9:48 PM CDT | Special Weather Statement | AMA | Deaf Smith, Oldham | 72 min |
| Jul 1, 11:00 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 60 min |
| Jul 1, 11:36 PM CDT | Special Weather Statement | AMA | Randall | 54 min |
| Jul 2, 2:13 AM CDT | Special Weather Statement | AMA | Donley | 32 min |
| Jul 2, 6:02 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.